MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220

ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Model Number FITBONE
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Surgeon feels that when drilling the distal screw hole the drill bit was pushed up against the nail causing a weak spot.The device failure had adverse effects on patient: loss of achieved correction.Patient current health condition: patient stable after removal device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Event or Problem Description
Received information that a fitbone nail broke during treatment.Manufacturer ref: (b)(4).Distributor ref: (b)(4).
 
Additional Manufacturer Narrative
Technical evaluation according to external laboratory results, the returned sample was examined visually under an optical microscope, and by scanning electron microscope (sem).The fracture surfaces, although damaged by rubbing after the breakage, exhibit ductile behavior, with evident dimple morphology in the less altered areas.Both externally and internally, the nail tip appears plastically deformed, with multiple tensile stress cracks on one side and compressive stress deformations on the opposite side.In particular, when examining the internal surface of the hole crossed by the screw, a compressive plastic deformation is evident on one side of the hole.Conclusions analysis of manufacturing records confirmed that the noticed device was released as conforming according to specifications.The database review was performed, highlighting that no similar events have been registered on the involved product code in the last 24 months.Thus, this case is isolated.Based on all facts mentioned above and considering the application of the device, it cannot be ruled out that the screw, may have triggered the abnormal loading of the nail as a result of an overload, of its own breakage/deformation.
 
Event or Problem Description
Received information that a fitbone nail broke during treatment.The nail was replaced with another nail.Patient is stable.Distributor ref: (b)(4).

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0960-F-220
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key21888681
Report Number9680825-2025-00017
Device Sequence Number8162256
Product Code HSB
UDI-Device Identifier18053340344678
UDI-Public18053340344678
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K203399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number60001764.
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown